Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Tampa Bay, FL

February 26, 2015Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 26, 2015, 1:27 AM EST for Levy County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2015, 1:27 AM EST (06:27 UTC)
Expired
Feb 26, 2015, 1:45 AM EST
In force
18 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 153 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2015-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2015-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
416 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WUUS52 KTBW 260627
SVRTBW
FLC075-260700-
/O.NEW.KTBW.SV.W.0002.150226T0627Z-150226T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
127 AM EST THU FEB 26 2015

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEVY COUNTY IN NORTHERN FLORIDA...

* UNTIL 200 AM EST.

* AT 127 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MANATEE SPRINGS STATE
  PARK...OR 7 MILES WEST OF CHIEFLAND...AND MOVING EAST AT 80 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRONSON...WILLISTON...OTTER CREEK...LEBANON AND WILLISTON MUNICIPAL
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2959 8278 2957 8275 2957 8266 2954 8265
      2954 8256 2949 8255 2949 8241 2948 8240
      2928 8240 2908 8282 2914 8282 2916 8291
      2939 8305 2947 8299 2954 8299 2958 8295
      2959 8294
TIME...MOT...LOC 0627Z 253DEG 70KT 2952 8293

$$
1 follow-up statement
856 
WWUS52 KTBW 260645
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
145 AM EST THU FEB 26 2015

FLC075-260654-
/O.CAN.KTBW.SV.W.0002.000000T0000Z-150226T0700Z/
LEVY FL-
145 AM EST THU FEB 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR LEVY COUNTY IS CANCELLED...

THE STORMS HAVE MOVED OUT OF THE WARNING AREA. ADDTIONAL STRONG 
STORMS WITH GUSTY WINDS ARE POSSIBLE IN THE AREA THROUGH 3 AM.

LAT...LON 2959 8278 2957 8275 2957 8266 2954 8265
      2954 8256 2949 8255 2949 8241 2948 8240
      2928 8240 2908 8282 2914 8282 2916 8291
      2939 8305 2947 8299 2954 8299 2958 8295
      2959 8294
TIME...MOT...LOC 0644Z 253DEG 70KT 2962 8257

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 9:37 PM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 25, 9:37 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
937 PM EST WED FEB 25 2015

.UPDATE...TWO FEATURES TO FOLLOW THIS EVENING AS COLD FRONT EDGES
CLOSER TO THE CWA. CURRENTLY...SEA FOG REDEVELOPED EARLIER THIS
EVENING AND PUSHED INTO THE BAY AND INLAND WATERWAYS INCLUDING
TAMPA BAY AND CHARLOTTE HARBOR. BREEZY SW WINDS GUSTING TO OVER 25
KNOTS HAVE PUSHED THIS FOG INTO COASTAL LAND ZONES FROM CITRUS CO
SOUTHWARD. WILL KEEP MENTION OF PATCH DENSE FOG IN THE FORECAST
THROUGH THE NEXT FEW HOURS BEFORE PREFRONTAL PRECIP BEGINS TO MOVE
IN.

FOR THUNDERSTORM POTENTIAL OVERNIGHT...LATEST LOCAL WRF ARW UPPER
LEVEL FIELDS CONTINUE TO SHOW THE BULK OF THE UPPER LEVEL SUPPORT
REMAINING NORTH OF CWA. 00Z TBW SOUNDING IS SHOWING SOME IMPRESSIVE
HELICITY THIS EVENING AHEAD OF THE FRONT...BUT INSTABILITY IS
RELATIVELY WEAK AND FAIRLY ELEVATED.  HOWEVER...CANNOT RULE OUT A
COUPLE STRONGER ELEVATED THUNDERSTORMS IN NORTHERN ZONES WITH
PORTIONS OF THE NORTHERN NATURE COAST BEING ON THE FRINGE OF SOME
DECENT UPPER LEVEL SUPPORT. CURRENTLY ANTICIPATING ACTIVITY TO WANE
AS IT DROPS FURTHER SOUTH OVERNIGHT WHICH IS REFLECTED IN THE
AFTERNOON FORECAST PACKAGE. MAY SEE SOME LINGERING SHOWERS AFTER
SUNRISE FOR THE SOUTHERN HALF OF THE CWA WITH CONDITIONS FINALLY
CLEARING BY THE LATE AFTERNOON IN THE SOUTHERN ZONES.

&&

.AVIATION...SEA FOG NEAR THE COASTLINE SHIFTING NEAR COASTAL
TERMINALS THIS EVENING BRIEFLY DROPPED VSBY TO LIFR CONDITIONS.
AT THE MOMENT...VSBY HAS IMPROVED BUT IFR CIGS NOW COVER ALL SITES
EXCEPT FOR LAL. PATCHY FOG WILL REMAIN IN THE FORECAST FOR THE
NEXT SEVERAL HOURS. A COLD FRONT IS EXPECTED TO BEGIN TO SHIFT
THROUGH THE CENTRAL PENINSULA AROUND 12Z AND EXIT SOUTH OF RSW/FMY
AROUND 14Z. VCSH EXPECTED AT ALL SITES AND WILL AMEND IF ANY
THUNDERSTORMS HOLD TOGETHER AS THE LINE MOVES SOUTH. AS THE FRONT
EXITS THE AREA...LINGERING MVFR CIGS EXPECTED THROUGH MID
AFTERNOON.

&&

.MARINE...MARINE DENSE FOG IS STILL IN PLACE ACROSS MUCH OF THE
CENTRAL AND SOUTHERN COASTAL WATERS THIS EVENING AND IS EXPECTED
TO CONTINUE THROUGH THE OVERNIGHT HOURS. IN ADDITION...THE WINDS
ARE RAPIDLY INCREASING AS AN AREA OF LOW PRESSURE MOVES ACROSS THE
NORTHERN FL PENINSULA THIS EVENING. A SMALL CRAFT ADVISORY WILL
CONTINUE FOR THE NORTHERN AND CENTRAL WATERS OVERNIGHT AS THIS
TIGHT PRESSURE GRADIENT REMAINS IN PLACE AND KEEPS WINDS 20 TO 25
KNOTS WITH HIGHER GUSTS THROUGH EARLY THURSDAY MORNING...THEN
STARTING TO TAPER OFF AS THE COLD FRONT MOVES INTO THE COASTAL
WATERS LATER IN THE MORNING THURSDAY. WINDS SHOULD REMAIN BELOW
ADVISORY LEVELS THEN THROUGH FRIDAY NIGHT...THEN INCREASE AGAIN AS
THE PRESSURE GRADIENT TIGHTENS WITH HIGH PRESSURE BUILDING ACROSS
THE AREA. WINDS WILL REMAIN ELEVATED THROUGH SUNDAY AND THEN RELAX
AS THE HIGH CENTER SETTLES INTO THE REGION.

&&

.FIRE WEATHER...DENSE FOG EXPECTED TO LINGER AROUND COASTAL AREAS
OVERNIGHT AND POTENTIALLY DEVELOP FURTHER INLAND. A COLD FRONT
WILL SHIFT THROUGH THE PENINSULA OVERNIGHT BRINGING A CHANCE OF
SHOWERS AND A POSSIBLE THUNDERSTORM. SLIGHTLY DRIER WILL FILTER
THROUGH THE STATE BUT NO RED FLAG CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  62  65  53  65 /  60  50  30  30
FMY  68  77  60  70 /  30  50  30  30
GIF  65  68  53  65 /  60  60  30  30
SRQ  65  67  56  66 /  60  60  30  30
BKV  60  65  48  64 /  80  30  30  30
SPG  63  65  56  64 /  60  50  30  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 4 AM EST THURSDAY FOR COASTAL
     MANATEE.

     SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR COASTAL
     MANATEE.

GULF WATERS...DENSE FOG ADVISORY UNTIL 4 AM EST THURSDAY FOR CHARLOTTE
     HARBOR AND PINE ISLAND SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
     SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

     DENSE FOG ADVISORY UNTIL 7 AM EST THURSDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
     TAMPA BAY WATERS.

&&

UPDATE/AVIATION...20/BARRON
MARINE...24/HUBBARD
DECISION SUPPORT...09/RUDE
Hazardous weather outlook, Feb 25, 5:52 AM EST, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
552 AM EST WED FEB 25 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-261100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
552 AM EST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SHOWERS AND A FEW THUNDERSTORMS WILL MOVE INTO THE NATURE COAST
THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THERE IS A
MARGINAL RISK OF SEVERE STORMS OVERNIGHT WITH THE PRIMARY THREAT
BEING DAMAGING WIND GUSTS. WEAK SHORT-LIVED TORNADOES ARE ALSO
POSSIBLE. THE THUNDERSTORMS WILL WEAKEN HAS THE FRONT CONTINUES
SOUTH INTO THE TAMPA BAY AREA TOWARD MORNING.

...DENSE FOG IMPACT... A BAND OF DENSE FOG WILL CONTINUE THROUGH
THE EARLY TO MID MORNING HOURS ALONG THE I-4 CORRIDOR. THIS DENSE
FOG WILL PERSIST THE LONGEST NEAR THE COAST AND AREAS ADJACENT TO
TAMPA BAY.

DENSE FOG COULD REDEVELOP TONIGHT SOUTH OF THE APPROACHING COLD
FRONT.

...RIP CURRENT IMPACTS...
WE WILL SEE AN INCREASING THREAT FOR STRONG RIP CURRENTS THIS
AFTERNOON AS SOUTH TO SOUTHWESTERLY WINDS INCREASE AHEAD OF AN
APPROACHING COLD FRONT.

...MARINE IMPACTS...
PATCHY DENSE SEA FOG WILL CONTINUE OVER THE WATERS MAINLY AROUND
TAMPA BAY AND SOUTH OF TARPON SPRINGS TODAY.

SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS MAINLY OVER THE
WATERS NORTH OF ENGLEWOOD TODAY THEN SHIFT TO THE NORTHWEST BEHIND
A COLD FRONT TONIGHT. THIS WILL CREATE HAZARDOUS BOATING
CONDITIONS FOR SMALL CRAFT OPERATORS.

SHOWERS AND THUNDERSTORMS WILL IMPACT THE WATERS TONIGHT. SOME OF
THE STORMS COULD BE STRONG TO SEVERE OFFSHORE THE NATURE COAST
WITH STRONG WIND GUSTS AND ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...MARINE IMPACTS...
ENHANCED EASTERLY FLOW COULD BRING PERIODS OF 20 KNOT WINDS TO THE
WATERS BEGINNING LATE FRIDAY AND CONTINUING THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

JILLSON

In the hours before

Special weather statement, Feb 26, 1:10 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
110 AM EST THU FEB 26 2015

FLZ139-142-239-242-260700-
INLAND LEVY-INLAND CITRUS-COASTAL CITRUS-COASTAL LEVY-
110 AM EST THU FEB 26 2015

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CITRUS AND LEVY
COUNTIES FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL
200 AM EST...

AT 107 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING LINE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
9 MILES SOUTHWEST OF CEDAR KEY TO 64 MILES WEST OF DUNEDIN...MOVING
NORTHEAST AT 65 MPH. THESE STORMS WILL AFFECT CEDAR KEY...OTTER
CREEK...BRONSON AND WILLISTON THROUGH THE NEXT ONE TO TWO HOURS.

RAPID MOTION OF THESE STORMS WILL PROVIDE AN INCREASED POTENTIAL OF
GUSTY WINDS OF 45 TO 55 MPH WITH THESE STORMS. THIS CAN CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER
OUTAGES.

&&

LAT...LON 2954 8255 2928 8240 2921 8241 2921 8253
      2905 8253 2898 8233 2882 8222 2870 8229
      2871 8273 2891 8270 2911 8280 2917 8299
      2911 8302 2911 8307 2909 8306 2910 8307
      2926 8309 2929 8316 2940 8303 2959 8294
TIME...MOT...LOC 0607Z 231DEG 57KT 2907 8308 2877 8326
          2822 8379

MJG

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 10:01 PM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota24 hr
Feb 26, 1:08 AM ESTSpecial Marine WarningTBW112 min
Feb 26, 1:10 AM ESTSpecial Weather StatementTBWCitrus, Levy50 min
Feb 26, 1:50 AM ESTSpecial Marine WarningTBW55 min
Feb 26, 2:07 AM ESTSpecial Weather StatementTBWCitrus38 min
Feb 26, 2:26 AM ESTSpecial Weather StatementTBWHernando, Pasco, Sumter64 min
Feb 26, 2:42 AM ESTSpecial Marine WarningTBW63 min
Feb 26, 3:27 AM ESTSpecial Marine WarningTBW63 min
Feb 26, 3:43 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota18 hr
Feb 26, 4:40 AM ESTSpecial Weather StatementTBWPolk35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.